Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Nov 23, 2014, 3:30 AM CST for 24 counties in Texas. It took effect at Nov 23, 2014, 2:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 3:30 AM CST (09:30 UTC)
- In effect from
- Nov 23, 2014, 2:00 PM CST
- Expired
- Nov 23, 2014, 8:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
All 24 counties
Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
023 WWUS74 KFWD 230930 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CST SUN NOV 23 2014 TXZ091>095-100>107-115>120-129>132-141-232000- /O.NEW.KFWD.WI.Y.0017.141123T2000Z-141124T0200Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...COMANCHE...DE LEON 330 AM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING. * LOCATION...AREAS ALONG AND NORTH OF A COMANCHE TO DALLAS TO SULPHUR SPRINGS LINE. * WINDS...SUSTAINED WEST-NORTHWEST WINDS WILL BECOME NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. * TIMING...FROM 2 PM THROUGH 8 PM. WINDS WILL DIMINISH FROM WEST TO EAST THIS EVENING. * IMPACTS...STRONG WINDS MAY BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING DIFFICULT. AIRPORT TRAFFIC COULD POSSIBLY BE DELAYED AT TIMES DURING HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ DUNN
2 follow-up statements
000 WWUS74 KFWD 231952 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 152 PM CST SUN NOV 23 2014 TXZ091>095-100>107-115>120-129>132-141-240200- /O.CON.KFWD.WI.Y.0017.141123T2000Z-141124T0200Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...COMANCHE...DE LEON 152 PM CST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * LOCATION...AREAS ALONG AND NORTH OF A COMANCHE TO DALLAS TO SULPHUR SPRINGS LINE. * WINDS...SUSTAINED WEST-NORTHWEST WINDS WILL BECOME NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. * TIMING...FROM 2 PM THROUGH 8 PM. WINDS WILL DIMINISH FROM WEST TO EAST THIS EVENING. * IMPACTS...STRONG WINDS MAY BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING DIFFICULT. AIRPORT TRAFFIC COULD POSSIBLY BE DELAYED AT TIMES DURING HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
481 WWUS74 KFWD 240153 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 753 PM CST SUN NOV 23 2014 ...WIND ADVISORY EXPIRES AT 800 PM... .WIND GUSTS HAVE DECREASED BELOW ADVISORY CRITERIA. TXZ091>095-100>107-115>120-129>132-141-240300- /O.EXP.KFWD.WI.Y.0017.000000T0000Z-141124T0200Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...COMANCHE...DE LEON 753 PM CST SUN NOV 23 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... WIND GUSTS HAVE DECREASED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:30 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 23, 3:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CST SUN NOV 23 2014 .DISCUSSION... THE DEEP UPPER TROUGH THAT WAS RESPONSIBLE FOR WIDESPREAD RAINFALL ACROSS NORTH TEXAS YESTERDAY IS CURRENTLY LOCATED SOUTH OF THE AREA ALONG THE TEXAS COAST. ALL OF THE RAINFALL HAS MOVED EAST OF NORTH TEXAS THIS MORNING WITH SOME REMNANT CLOUD COVER PERSISTING. SOME PATCHY FOG IS ALSO OCCURRING IN AREAS WHERE WINDS HAVE GONE CALM AND WHERE THERE IS A LACK OF HIGH CLOUDINESS. OTHERWISE... PARTLY TO MOSTLY CLOUDY SKIES PREVAIL ACROSS NORTH TEXAS WITH TEMPERATURES IN THE MID 50S. WATER VAPOR IMAGERY SHOWS ANOTHER UPSTREAM SHORTWAVE WHICH IS MOVING THROUGH THE INTERMOUNTAIN WEST THIS MORNING. THIS FEATURE HAS ALREADY INDUCED A LEE SIDE CYCLONE OVER FAR SOUTHEAST COLORADO. THIS IS IMPORTANT FOR TODAYS WEATHER IN NORTH TEXAS BECAUSE AS THE UPPER TROUGH DIGS INTO THE SOUTHERN PLAINS...THE SURFACE LOW WILL CONTINUE TO DEEPEN AND MOVE ACROSS CENTRAL OKLAHOMA. AS IT DOES...SURFACE PRESSURES WILL CONTINUE TO FALL ACROSS NORTH TEXAS...RESULTING IN A TIGHT GRADIENT ACROSS THE REGION. THESE WINDS WILL PRIMARILY BE WESTERLY THROUGH MID AFTERNOON BEFORE BECOMING NORTHWEST AS A COLD FRONT MOVES INTO NORTH TEXAS. THE MOST SIGNIFICANT CONCERN TODAY WILL BE EXACTLY HOW HIGH THE WINDS GET. WITH STRONG WIND FIELDS ALOFT ASSOCIATED WITH THE UPPER TROUGH...ANY DEEP MIXING COULD RESULT IN GUSTS APPROACHING 40 MPH. THE LATEST GFS LAMP GUIDANCE SUGGESTS THAT THIS MIGHT HAPPEN...FORECASTING WINDS OF 30G40KT AT DFW LATE THIS AFTERNOON. THIS WOULD CAUSE SOME ISSUES AT AREA AIRPORTS IF IT PANS OUT. THE REMAINDER OF THE GUIDANCE IS NOT QUITE AS AGGRESSIVE ON WINDS...SO WILL TONE THINGS DOWN JUST A BIT. THINKING IS THAT THE HIGHEST WINDS WILL OCCUR MID/LATE AFTERNOON WITH THE ARRIVAL OF THE COLD FRONT. THIS IS WHEN LAPSE RATES ARE STEEPEST AND THERE IS A GOOD PUSH OF COLD ADVECTION INTO THE REGION. CURRENT FORECAST WILL SHOW GUSTS APPROACHING 40 MPH BUT THIS SHOULD BE OF SHORT DURATION AS A SURFACE INVERSION STARTS TO DEVELOP AFTER DARK. WE WILL HAVE A WIND ADVISORY FOR THE NORTHERN HALF OF NORTH TEXAS STARTING AT 2 PM AND CONTINUING UNTIL 8 PM. WITH WESTERLY WINDS INITIALLY THIS AFTERNOON...TEMPERATURES ARE LIKELY TO WARM CONSIDERABLY UNDER MOSTLY SUNNY SKIES. WILL HAVE HIGHS IN THE MID 70S ACROSS MUCH OF NORTH TEXAS. TEMPS WILL BE A LITTLE COOLER NEAR THE RED RIVER. COLDER AIR WILL FILTER IN BEHIND THE FRONT THIS EVENING...SO HIGHS ON MONDAY WILL BE 10 TO 15 DEGREES COOLER. A SECONDARY FRONT MOVES IN TUESDAY WITH HIGHS RIGHT AROUND 60 DEGREES WHICH IS A LITTLE BELOW NORMAL FOR THIS TIME OF YEAR. MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT WITH A DRY WEEK AHEAD AND THERE IS SOME INDICATION THAT WE WILL WARM UP RATHER NICELY BY THE END OF THE WEEK. BROAD RIDGING DOMINATES THE WESTERN U.S. WEDNESDAY THROUGH FRIDAY WITH SOUTHWEST FLOW ALOFT TO ABOUT 700MB. THIS SUGGESTS THAT TEMPERATURES WILL STEADILY CLIMB THROUGH THE END OF THE WEEK. GFS MOS NUMBERS SHOW HIGHS REACHING THE MID 70S BY THE END OF THE WEEK. WE WONT GO QUITE THAT WARM YET BUT WILL SHOW HIGHS WARMING INTO THE UPPER 60S FOR THANKSGIVING INTO FRIDAY. DUNN && .AVIATION... /ISSUED 1214 AM CST SUN NOV 23 2014/ PRIMARY CONCERN IS A POTENTIAL FOR LOW CIGS/VSBY THROUGH THE EARLY MORNING HOURS AND STRONG CROSSWINDS SUNDAY. CIGS/VSBY TONIGHT... RAIN HAS ENDED AND VFR CONDITIONS PREVAIL OVER THE REGION RIGHT NOW. THE LOW LEVELS REMAIN NEARLY SATURATED WHICH RAISES CONCERN THAT FOG OR LOW CLOUDS WILL REDEVELOP DURING THE NEXT FEW HOURS AS DRYING OCCURS ALOFT AND ENHANCES RADIATIONAL COOLING ABOVE THE MOIST LAYER. WILL BRING MVFR CIGS/VSBY IN AT 9Z/3AM WITH A TEMPO FOR IFR CIGS. HOWEVER WITH SURFACE WINDS BECOMING LIGHT SOUTHWEST...IT SHOULD PREVENT DENSE FOG FROM FORMING. THE SHALLOW MOISTURE MEANS THAT ANY CLOUDS/FOG SHOULD CLEAR OUT QUICKLY AFTER SUNRISE. VFR AND GENERALLY CLEAR SKIES WILL PREVAIL THEREAFTER. CROSSWINDS SUNDAY AFTERNOON AND EVENING... MOMENTUM TRANSFER OF STRONGER WINDS ALOFT DOWN TO THE SURFACE WILL BE RESPONSIBLE FOR THE HIGH WINDS. THUS WE WILL HAVE TO WAIT FOR LAPSE RATES TO BECOME STEEP ENOUGH FOR THIS TRANSFER TO OCCUR. MODEL GUIDANCE IS NOW IN GOOD AGREEMENT IN SHOWING THE NEARLY DRY ADIABATIC LAPSE RATES NOT OCCURRING UNTIL LATE SUNDAY AFTERNOON WHEN A SHOT OF STRONG COLD ADVECTION MOVES THROUGH WITH A COLD FRONT. THUS THE STRONG WINDS WILL LIKELY NOT OCCUR UNTIL AFTER 22Z/4PM AND PERSIST INTO THE EARLY EVENING HOURS WHEN THEY SHOULD GRADUALLY DIMINISH AFTER 2Z/8PM. THE WIND DIRECTION SHOULD ALSO BE FROM ABOUT 300 DEGREES WHEN THE STRONGEST WINDS OCCUR WHICH SHOULD ALLOW FULL USE OF RUNWAYS 31R/L AND AT LEAST SOME USE OF THE N-S RUNWAYS. THE GFS CONTINUES TO BE THE STRONGEST WITH THE WINDS AND LAMP GUIDANCE IS INDICATING SUSTAINED 32G41KT AT 0Z. SINCE ALL OF THE OTHER GUIDANCE IS LOWER THAN THIS...HAVE INSTEAD FORECAST 24G34KT...BUT THIS WILL CONTINUE TO BE MONITORED. DURING THE LATE MORNING THROUGH MID AFTERNOON HOURS SUNDAY...HAVE LOWERED WIND SPEEDS FROM PREVIOUS FORECAST TO 17KT DUE TO LESS STEEP LAPSE RATES AND MORE LIMITED MIXING. WIND DIRECTION DURING THIS TIME WILL BE W/SW BUT SPEEDS SHOULD BE JUST LOW ENOUGH TO PRECLUDE A SIGNIFICANT FLOW DISRUPTION DURING THIS TIME FRAME. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 41 63 39 62 / 5 0 0 0 0 WACO, TX 77 43 64 35 61 / 0 0 0 0 0 PARIS, TX 74 40 59 34 58 / 10 0 0 0 0 DENTON, TX 75 38 61 35 60 / 5 0 0 0 0 MCKINNEY, TX 75 38 61 34 60 / 5 0 0 0 0 DALLAS, TX 77 41 63 39 62 / 5 0 0 0 0 TERRELL, TX 74 41 62 35 62 / 5 0 0 0 0 CORSICANA, TX 77 42 64 37 63 / 5 0 0 0 0 TEMPLE, TX 78 41 64 35 62 / 0 0 0 0 0 MINERAL WELLS, TX 73 37 62 35 58 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING FOR TXZ091>095-100>107-115>120-129>132-141. &&
Hazardous weather outlook, Nov 23, 3:25 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 325 AM CST SUN NOV 23 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 325 AM CST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ESPECIALLY ALONG AND NORTH OF A LINE FROM COMANCHE TO DALLAS TO SULPHUR SPRINGS WHERE A WIND ADVISORY IS IN EFFECT FROM 2 PM UNTIL 8 PM. A WEST TO NORTHWEST WIND WILL PREVAIL BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO 40 MPH ACROSS THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.